Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Isentress With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Isentress (Raltegravir, MK-0518)

ral-TEG-ra-vir Brand Name: Isentress Other Name(s): RAL, raltegravir potassium Drug Class: Integrase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Raltegravir can cause serious, life-threatening side effects. These include skin reactions, allergic reactions, and liver problems. Stop taking raltegravir and contact your health care provider right away if you develop a rash with any of the following symptoms: ...
Ask the Experts

ls isentress integrase inhibitors the future for hiv meds ???

Hi Dr Henry,l have been taking different hiv meds for the past 8 years, and its not much fun with the side effects of the meds, l am reading about isentress integtase inhibitors and would like to know your opinion, is this the new step in hiv...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Raltegravir is a promising new HIV treatment known as an integrase inhibitor. It has mostly been used in patients with resistant virus in complex regimens where it has performed well. It has to be taken twice a day. So far it appears well tolerated... Read more »

1st time on meds // epzicom and Isentress please help

hi i am a 37 yr male and found out 1 yr 7 months ago i had hiv. my vl around 8k and cd4 count over 450.. so this past october me and my dr's made out minds up for me to start my 1st treatment. witch is epzicom and isentress.. its now january...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.Your regimen of abacavir/3TC (Epzicom, Kivexa) and raltegravir (Isentress) would be considered an alternate one in current US guidelines-- there are limited clinical trials data on the combo (compared with the more... Read more »

Isentress and Truvada

hi Dr., I am recently tested HIV +. the Dr. did the phenosense - GT test on me and choice the med that best for me. I started my med 4 days ago (Isentress and Truvada) Since my testosterone level is low and my T-cell count is 130 the my Dr. give...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.I don't think that feeling weak or twitching is a typical side effect of your HIV medications; I'd certainly let your doctor know about the symptoms that you're experiencing. With your very low CD4... Read more »

truvada and isentress

Hello Dr's I started taking isentress and truvada my cd4 is almost 600 and vl is 165000 my Dr wanted me to start meds since my vl was high anyway since starting the meds i have been having a slight headache nausea stomach cramps (diarrhea...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Frank,Thanks for your post. I am glad you have started meds and are fighting back against your HIV.Many people get a little bloating and GI upset after starting truvada. It is usually mild and gets better as your body adjusts. Seems like the... Read more »
Connect With Others

Isentress in hiv negative woman

Posted by Samantha, 2 Replies
Hello.. I'm HIV negative, but I'm considering enrolling in a study that uses Isentress to determine: if twice daily dose of raltegravir results in drug concentration levels in the female genital tract that are sufficient enough to block HIV-1... Read more »

Isentress,reyataz, selzentry ,horrible bladder/ colon/ joint pains

Posted by Ginger35, 1 Reply
Been on the first 2 meds 3 years was having mild cramps and colon problems ocational head acks, then lil over year ago added the selzentry , numbers got better but I started feeling worse , bladder feels like have pee all the time even if don't,... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

Isentress and Intelence side effects

Posted by nevereasy, 2 Replies
Anyone taking these two drugs together? One or the other?. I seem to be extremely fatigued and weak. Additionally I am off balance also have a marked increase in my need to take a lorazapam ( anti anxiety) . Anybody else have any of these problems? ... Read more »